MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5 GANG 4-WAY NANOCLAVE® STOPCOCK W/BASEPLATE, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5 GANG 4-WAY NANOCLAVE® STOPCOCK W/BASEPLATE, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number AC205
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a medsun mandatory medwatch report (mdr report #: (b)(4)) that a 5 gang 4-way nanoclave¿ stopcock w/baseplate, rotating luer generated a leak.¿from staff: patient arrived from operating room (or), about 10 minutes after arrival, manifold tubing that carried medications to patient cracked and leaked.Iv vasopressors did not infuse into patient so no response to titration.Patient in near arrest, required iv bolus of epinephrine for hypotension.Puddle with blood and fluid found on floor.Iv vasopressors were then given via peripheral line with large increase in blood pressure.Blood pressure very labile after incident.Manifold changed to a new manifold.¿ there was no death or serious injury reported.
 
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Additional Manufacturer Narrative
Correction in h10.Added report # (b)(4) from this field box.
 
Additional Manufacturer Narrative
The complaint on the ac205 could not be confirmed by the investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample, a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history review (dhr) for lot 13887310 was reviewed and no nonconformities were found that would have led to the reported complaint.D9 device available for evaluation: no.
 
Additional Manufacturer Narrative
The investigation was updated with the following information: investigation summary: received one (1) used ac205 5 gang 4-way nanoclave stopcock for inspection.As received, a nanoclave was separated from the manifold.The nanoclave was separated at the area of the ultrasonic weld.The other ports were tested for bond integrity per product specifications.Each bond met functional specifications.Two (2) of the bonds were tested under a bending force with a perpendicular load.One (1) broke at the uv adhesive bond.The other sample broke at the ultrasonic weld.The reported complaint can be confirmed.The probable cause is due to an unintentional bending force during use.The dhr for lot 13887310 was reviewed and no non conformities were found that would have led to the reported complaint.

Brand Name
5 GANG 4-WAY NANOCLAVE® STOPCOCK W/BASEPLATE, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19442664
Report Number9617594-2024-00717
Device Sequence Number8545120
Product Code FMG
UDI-Device Identifier00887709080010
UDI-Public(01)00887709080010(17)290101(10)13887310
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAC205
Device Lot Number13887310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/10/2024
07/26/2024
04/11/2025
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date06/10/2024
07/29/2024
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPINEPHRINE, UKN MFR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight110 KG